Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Note on a result of Kaplan

Author: Kenneth S. Williams
Journal: Proc. Amer. Math. Soc. 56 (1976), 34-36
MathSciNet review: 0398957
Full-text PDF

Abstract | References | Additional Information

Abstract: A simple proof is given of a congruence (due to Kaplan) involving the number of solutions of a certain biquadratic congruence.

References [Enhancements On Off] (What's this?)

  • [1] H. Hasse, Vorlesungen über Zahlentheorie, Die Grundlehren der math. Wissenschaften, Band 59, Springer-Verlag, Berlin, 1950. MR 14, 534. MR 0051844 (14:534c)
  • [2] P. Kaplan, Démonstration des lois de réciprocité quadratique et biquadratique, J. Fac. Sci. Univ. Tokyo Sect. I 16 (1969), 115-145. MR 41 # 1683. MR 0257028 (41:1683)

Additional Information

Keywords: Biquadratic congruences, biquadratic residue character, Gauss and Jacobi sums
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society